Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
135 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

On HCJ diet. Lost weight. Stomach pain, heart burn. Is it a side effect of the diet?

Im on the HCJ diet where I give myself shots. I eat only 500 calories a day. Ive losted 12 lbs in 13 days. Ever since I started, I have had a little bit of stomach pain in the upper region. Its not severe, just uncomfortable. Ive noticed that I cant take certain antibiotics now, because they make it worse. I had heartburn before diet, but have it alot more now. Im having to chew Tums every 3 to 4 hrs now. Can this be a side effect of the diet? I also have to take Pepto Bismol @ least once a day. It does help my stomach discomfort.. Ive been having regular but loose bowel movements, but feces look almost black, (which I did just read that Pepto Bismol can cause that). Do you have any suggestions to help these problems?
Thu, 21 Mar 2013
Report Abuse
General & Family Physician 's  Response
Hello,
FDA doesn't approve of using either HCG injections or diet drops for weight loss,since you have to take a 500 calories with that and this is very dangerous as minimum a person requires is 800 calories.
HCG injections can cause confusion,dizziness ,headaches,abdominal pain and other gastro intestinal problems.
Black stool could be an indication of gastro intestinal bleeding and so you must immediately get your stool tested to look for occult blood,although black stools can be caused by pepto bismol.
Whether bleeding or not,you must immediately stop taking these injections as it may lead to severe electrolyte imbalance and can cause cardiac arrythmias.Start taking proton pump inhibitors like PANTOPROZOLE 40 mg daily .
Thanks
I find this answer helpful

1 Doctor agrees with this answer

Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

A black stool - if not due to bismol or iron supplement - means bleeding.
Take care - especially with heart burns & stomach pain - side effect of fasting / diet.
Get your haemoglobin checked.
Stop peptoBismol and take omeperazole or ranitidine instead.

Take care
Wishing speedy recovery
God bless
Good luck
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Weight loss


On HCJ diet. Lost weight. Stomach pain, heart burn. Is it a side effect of the diet?

Hello, FDA doesn t approve of using either HCG injections or diet drops for weight loss,since you have to take a 500 calories with that and this is very dangerous as minimum a person requires is 800 calories. HCG injections can cause confusion,dizziness ,headaches,abdominal pain and other gastro intestinal problems. Black stool could be an indication of gastro intestinal bleeding and so you must immediately get your stool tested to look for occult blood,although black stools can be caused by pepto bismol. Whether bleeding or not,you must immediately stop taking these injections as it may lead to severe electrolyte imbalance and can cause cardiac arrythmias.Start taking proton pump inhibitors like PANTOPROZOLE 40 mg daily . Thanks